Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 208, NWS Blacksburg, VA

July 27, 2016Franklin County, Pittsylvania County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 27, 2016, 3:47 PM EDT for Franklin County, Pittsylvania County, Virginia. It was in force for 58 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2016, 3:47 PM EDT (19:47 UTC)
Expired
Jul 27, 2016, 4:45 PM EDT
In force
58 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Franklin County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 63 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 3:50 PM EDTTSTM WND DMG3 Nw Penhook, VAONE FOOT DIAMETER TREE DOWN ON LAKESTONE ROAD
Jul 27, 4:27 PM EDTTSTM WND DMGGretna, VAMULTIPLE TREES DOWN THROUGHOUT THE TOWN
Jul 27, 4:44 PM EDTTSTM WND DMGChalk Level, VAMULTIPLE TREES DOWN THROUGHOUT THE TOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.8 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2016-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 783 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2016-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
783 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

392 
WUUS51 KRNK 271947
SVRRNK
VAC067-143-272045-
/O.NEW.KRNK.SV.W.0208.160727T1947Z-160727T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 PM EDT WED JUL 27 2016

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...

* UNTIL 445 PM EDT

* AT 347 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHERN
  SMITH MOUNTAIN LAKE...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ROCKY MOUNT...
  CHATHAM...
  GRETNA...
  PENHOOK...
  AND CALLANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3679 7966 3685 7964 3683 7970 3702 7996
      3706 7960 3705 7960 3703 7956 3705 7954
      3701 7948 3702 7947 3702 7946 3703 7948
      3706 7949 3688 7921 3668 7955
TIME...MOT...LOC 1947Z 317DEG 20KT 3700 7964 

HAIL...1.00IN
WIND...60MPH
 
$$

JJM
2 follow-up statements
865 
WWUS51 KRNK 272017
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
417 PM EDT WED JUL 27 2016

VAC067-143-272045-
/O.CON.KRNK.SV.W.0208.000000T0000Z-160727T2045Z/
PITTSYLVANIA VA-FRANKLIN VA-
417 PM EDT WED JUL 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR
CENTRAL PITTSYLVANIA AND SOUTHEASTERN FRANKLIN COUNTIES...

AT 417 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLIMAX...
MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
CHATHAM...
GRETNA...
PENHOOK...
AND CALLANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3679 7966 3685 7964 3683 7970 3702 7996
      3706 7960 3705 7960 3703 7956 3705 7954
      3701 7948 3702 7947 3702 7946 3703 7948
      3706 7949 3688 7921 3668 7955
TIME...MOT...LOC 2017Z 317DEG 20KT 3688 7950 

HAIL...1.00IN
WIND...60MPH
 
$$

JJM
715 
WWUS51 KRNK 272040
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
440 PM EDT WED JUL 27 2016

VAC067-143-272049-
/O.EXP.KRNK.SV.W.0208.000000T0000Z-160727T2045Z/
PITTSYLVANIA VA-FRANKLIN VA-
440 PM EDT WED JUL 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR 
CENTRAL PITTSYLVANIA AND SOUTHEASTERN FRANKLIN COUNTIES WILL EXPIRE
AT 445 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3679 7966 3685 7964 3683 7970 3702 7996
      3706 7960 3705 7960 3703 7956 3705 7954
      3701 7948 3702 7947 3702 7946 3703 7948
      3706 7949 3688 7921 3668 7955
TIME...MOT...LOC 2039Z 302DEG 20KT 3689 7929 

$$

JJM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 1:29 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jul 27, 1:29 PM EDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
129 PM EDT Wed Jul 27 2016

.SYNOPSIS...
A wavy front will be nearly stationary from the Mid Atlantic
region to the mid Mississippi Valley through the end of the week.
Weak impulses tracking along the front will combine with deep
moisture to produce periodic rounds of showers and thunderstorms. The
front will finally move well south of the area on Tuesday or
Wednesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1110 AM EDT Wednesday...

Isolated showers late this morning near the Blue Ridge east of
Fancy Gap, VA, with a few more showers in far SW VA.

Models coming in initiating convection across the western forecast
area by 18z/2pm, then shifting the storms east thru late
afternoon. There is some disagreement in synoptic models somewhat
with the 06z GFS hanging onto higher threat along/west of the Blue
Ridge all day while the NAM and ECM shift some of the storms into
the piedmont. The high-res models focus activity along the
southern Blue Ridge, northwest toward Southern WV, and actually
show the mountains keeping most of the activity through late
afternoon. For now will have high chance pops cwa wide, higher in
the west and north. The better dynamics with 25-30kt effective
shear will stay in northern VA but should dip far enough south to
increase threat of organized convection into southern VA.

Still looking at highs from the mid to upper 80s west to lower to
mid 90s east. Heat indices should stay under 105 so no advisory
needed out east.

Previous valid discussion...

Precipitable water values range from 1.8 inches in the western
county warning area to 2.0 inches in the extreme east. Storm
motion will be southeast about 20 knots. Areas that had heavy rain
on Tuesday will be more susceptible to flooding problems if there
are storms again in the same locations today.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
As of 400 AM EDT Wednesday...

We are in for a continuation of unsettled weather as a shallow upper
trof becomes established over the eastern part of the country through
the weekend. This will allow a steady stream of short wave energy to
move into the region from the southwest, while the upper jet provides
diffluence to aid synoptic ascent. These factors will be combining with
warm/humid/unstable air along a diffuse old frontal boundary lingering
across the region. This all spells a good chance for showers and
thunderstorms for the latter portion of the week and into the weekend.
The variability among guidance solutions is still creating a good
degree of uncertainty in timing/location, but the general consensus is
for increasing shear to bring a severe threat to the area for Thursday
afternoon into Friday, with a possibility for an organized MCS. High
precipitable water values will also make excessive rainfall a threat,
so hydro issues are a concern during this period as well. There is
still much to be determined with this scenario so it warrants close
attention in later model runs. Coverage of showers/storms looks
considerable again for Saturday but with less shear and dynamic support
so a more limited severe threat.

Temperatures will continue to run a bit above normal with highs going
from the mid 90s to lower 90s east of the Blue Ridge, and generally
low/mid 80s to the west.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
As of 130 PM EDT Tuesday...

Overall pattern situation favors storminess every day but especially
in the afternoon/evening. A frontal boundary situated from the Ohio
Valley over to the Central Plains will slowly shift southeast into
the Virginias and North Carolina over the weekend. Airmass will
remain unstable and moist. Some issue with how far this front makes
it as 5h ridge may be hard to break, but still looks like belt of
westerlies will shift at least into our northern forecast area over
the weekend.

Highs will be seasonal with lows slightly above normal through most
of the period. Highs will range from the lower to mid 80s mountains,
to upper 80s to around 90 east. Lows will be in the lower to mid 60s
mountains, to upper 60s to around 70 east.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
As of 120 PM EDT Wednesday...

Convection will again be problematic as we head through the
afternoon. Radar at issuance time shows a cluster of storms
heading toward BLF therefore put a tempo group for moderate
thunder here from 18-19z. Otherwise will keep VCTS in for the
afternoon and amend as necessary when storms near terminals.

Storms will end/weaken this evening with fog developing overnight.
Similar to this morning, fog will be dense at LWB and possibly
BCB/BLF, with MVFR possible at the other sites.

Another cluster of storms should form in the mountains around or
after 18z Thursday so nothing added to the terminals before 18z.

Extended aviation discussion...

The upper ridge will remain just south of the area and a residual
front nearby through Monday. This should allow for periodic daily
convective coverage. Appears more widespread sub-VFR possible
with thunderstorms later Thursday with a stronger wave along the
front with perhaps some decrease in coverage by the weekend as
this feature passes. At least diurnal MVFR/IFR possible each
afternoon/evening through Monday for now. Late night and early
morning fog will likely occur at the usual valley locations, and
those chances increase across the entire region if any rain occurs
during the afternoon or evening at any site.

&&

.CLIMATE...
Record high temperatures for Wednesday (7/27)

Roanoke.....103 in 1936
Lynchburg...103 in 1936
Danville....102 in 1952
Blacksburg...94 in 1993
Bluefield....89 in 1966

Record highs for July 28

Roanoke......104 in 1930
Lynchburg....103 in 1936
Danville.....102 in 1952
Blacksburg....95 in 1966
Bluefield.....90 in 2011

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/WP
SHORT TERM...MBS
LONG TERM...WP
AVIATION...AMS/WP
CLIMATE...PM
Hazardous weather outlook, Jul 27, 9:53 AM EDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
953 AM EDT WED JUL 27 2016

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-281400-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
953 AM EDT WED JUL 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS WILL
BE POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL WILL BE
POSSIBLE THURSDAY AFTERNOON INTO FRIDAY. EXCESSIVE RAINFALL IS
ALSO POSSIBLE AND MAY BRING A THREAT FOR FLOODING.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOWER
THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 27, 3:31 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
331 PM EDT WED JUL 27 2016

VAZ017-033-272000-
FLOYD-FRANKLIN-
331 PM EDT WED JUL 27 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
CENTRAL FRANKLIN AND NORTHEASTERN FLOYD COUNTIES...

AT 330 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BURNT CHIMNEY TO NEAR CALLAWAY TO TERRYS FORK...
AND MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
BOONES MILL...
COPPER HILL...
CHECK...
AND CALLAWAY.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3701 8000 3701 8027 3707 8029 3711 8019
      3711 7986 3700 7973
TIME...MOT...LOC 1930Z 278DEG 10KT 3706 7983 3709 8004 3706 8027

JJM
Local storm report, Jul 27, 3:33 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
333 PM EDT WED JUL 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     TSTM WND DMG     5 N BOONES MILL         37.18N 79.95W
07/27/2016                   ROANOKE            VA   911 CALL CENTER

            ONE TREE DOWN AT THE INTERSECTION OF BACK CREEK ROAD AND
            MAYO DRIVE

&&

PW
Special weather statement, Jul 27, 3:36 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
336 PM EDT WED JUL 27 2016

NCZ001-002-272015-
ASHE-ALLEGHANY-
336 PM EDT WED JUL 27 2016

...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN ALLEGHANY AND NORTHEASTERN ASHE COUNTIES IN NORTHWESTERN
NORTH CAROLINA...

AT 336 PM EDT...A STRONG THUNDERSTORM WAS NEAR SCOTTVILLE...MOVING
NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SPARTA...
LAUREL SPRINGS...
PINEY CREEK...
TWIN OAKS...
AND SCOTTVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3658 8134 3657 8118 3656 8100 3638 8132
      3646 8146
TIME...MOT...LOC 1936Z 224DEG 13KT 3647 8134

JJM
Special weather statement, Jul 27, 3:43 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 PM EDT WED JUL 27 2016

VAZ023-034-272030-
BOTETOURT-BEDFORD-
343 PM EDT WED JUL 27 2016

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN BOTETOURT AND NORTHWESTERN BEDFORD COUNTIES...

AT 343 PM EDT...A STRONG THUNDERSTORM WAS OVER NACE...MOVING EAST AT
15 MPH.

WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BEDFORD...
BUCHANAN...
TROUTVILLE...
MONTVALE...
AND FINCASTLE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3739 7993 3750 7992 3753 7952 3734 7953
TIME...MOT...LOC 1943Z 278DEG 14KT 3744 7981

JJM
Local storm report, Jul 27, 3:45 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
345 PM EDT WED JUL 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     TSTM WND DMG     SALEM CITY              37.29N 80.06W
07/27/2016                   CITY OF SALEM      VA   FIRE DEPT/RESCUE

            ROOF RIPPED OFF A BUILDING ON INDUSTRIAL DRIVE.

&&

WHP
Local storm report, Jul 27, 3:47 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 PM EDT WED JUL 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     2 W SALEM CITY          37.28N 80.09W
07/27/2016                   CITY OF SALEM      VA   TRAINED SPOTTER

            SEVERAL TREES DOWN ON WEST RIVERSIDE DRIVE NEAR KINGSMILL
            DRIVE.

&&

WHP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:13 PM EDTSpecial Weather StatementRNKCity of Buena Vista32 min
Jul 26, 8:25 PM EDTSpecial Weather StatementRNKBuckingham50 min
Jul 26, 8:51 PM EDTSpecial Weather StatementRNKAmherst, City of Lynchburg39 min
Jul 26, 9:01 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Campbell, City of Lynchburg59 min
Jul 26, 9:15 PM EDTAreal Flood AdvisoryRNKAmherst, Bedford, Campbell, City of Lynchburg3 hr
Jul 26, 9:33 PM EDTSpecial Weather StatementRNKAlleghany42 min
Jul 26, 9:46 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham, Campbell, Charlotte59 min
Jul 26, 10:22 PM EDTAreal Flood AdvisoryRNKCampbell3 hr
Jul 26, 10:44 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte, Halifax, Pittsylvania76 min
Jul 26, 10:48 PM EDTSpecial Weather StatementRNKFranklin57 min
Jul 26, 10:59 PM EDTAreal Flood AdvisoryRNKCharlotte3 hr
Jul 26, 11:36 PM EDTSpecial Weather StatementRNKHalifax54 min
Jul 27, 12:16 AM EDTSpecial Weather StatementRNKCity of Danville14 min
Jul 27, 1:22 PM EDTSpecial Weather StatementRNKTazewell23 min
Jul 27, 1:43 PM EDTSpecial Weather StatementRNKTazewell32 min
Jul 27, 1:53 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem37 min
Jul 27, 2:10 PM EDTSevere Thunderstorm WarningRNKRoanoke, City of Roanoke, City of Salem50 min
Jul 27, 2:18 PM EDTSpecial Weather StatementRNKPulaski42 min
Jul 27, 2:33 PM EDTSpecial Weather StatementRNKBedford57 min
Jul 27, 3:00 PM EDTSpecial Weather StatementRNKCity of Radford45 min
Jul 27, 3:02 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Pittsylvania58 min
Jul 27, 3:07 PM EDTSpecial Weather StatementRNKFloyd23 min
Jul 27, 3:10 PM EDTSpecial Weather StatementRNKCity of Salem35 min
Jul 27, 3:14 PM EDTSpecial Weather StatementRNKBotetourt31 min
Jul 27, 3:31 PM EDTSpecial Weather StatementRNKFranklin29 min
Jul 27, 3:43 PM EDTSpecial Weather StatementRNKBotetourt47 min
Jul 27, 3:52 PM EDTSpecial Weather StatementRNKBuckingham53 min
Jul 27, 4:00 PM EDTSpecial Weather StatementRNKRoanoke, City of Roanoke, City of Salem45 min
Jul 27, 4:06 PM EDTSpecial Weather StatementRNKMontgomery54 min
Jul 27, 4:09 PM EDTSpecial Weather StatementRNKRockbridge36 min
Jul 27, 4:11 PM EDTSpecial Weather StatementRNKFranklin34 min
Jul 27, 4:17 PM EDTSpecial Weather StatementRNKCarroll28 min
Jul 27, 4:21 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick24 min
Jul 27, 4:31 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Grayson, Patrick, City of Galax59 min
Jul 27, 4:39 PM EDTSpecial Weather StatementRNKPittsylvania36 min
Jul 27, 4:43 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick62 min
Jul 27, 4:45 PM EDTSpecial Weather StatementRNKCity of Buena Vista60 min
Jul 27, 4:50 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax, Pittsylvania85 min
Jul 27, 5:00 PM EDTSpecial Weather StatementRNKAmherst45 min
Jul 27, 5:03 PM EDTAreal Flood AdvisoryRNKCarroll, Grayson, City of Galax3 hr
Jul 27, 5:08 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania, City of Martinsville49 min
Jul 27, 5:54 PM EDTSpecial Weather StatementRNKAmherst, Appomattox51 min
Jul 27, 6:03 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville27 min
Jul 27, 6:37 PM EDTSpecial Weather StatementRNKAppomattox38 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.